... moment I am taking 1mg a night. Basically I am wondering if the suboxone is even doing anything for me at this point or its just mentally helping me because if i skip a day I feel absolutely normal and I take the suboxone at night sometimes I actually almost forget and it will be 9:00/10:00 at night and i take it the reason i take it at night is because when I was abusing percocet I was only taking them in the evening/night so from the beginning when I started suboxone thats why i took it later on. Most people would probably say I didnt even need suboxone but I was having a lot of trouble staying clean because of the anxiety and so on I honestly hardly even had physical withdrawals so at this point I am just looking for feedback to see what everyone thinks if suboxone is even doing anything anymore. Any comments would help
Suboxone is a long acting opiate replacement, meaning that it sits on the brain's receptor sites for an average of 3 to 5 days. I didn't know that when I first started taking it. It does work to heal the neurotransmitter/receptor site damage that occurs when opiates are taken for a significant period of time. Either the neurotransmitter takes a vaction or retires and no longer sends the signal over to the receptor site and if the receptor site does NOT get the signal, it doesn't release the brains own opiate and withdrawal occurs. You still need to taper down from 1 milligram before you "jump off," most therapists and doctors recommend tapering to .25 milligrams and then start skipping days in between doses. Walking and other light exercise will help reboot the neuro/recept site as well, so, when you start to taper, remember to get some physical exercise on a regular bases so that those sites reboot. You will probably not feel a difference for 3 to 5 days as your receptor sites will still have suboxone on them. If you go to YouTube.com and look up SuboxDoc or New Beginnings detox, you can find some videos on suboxone and getting off of it. I just found these 2 weeks ago. SuboxDoc has his own forum and talk page for suboxone and he has taken it before himself.Hope this helped.
I agree with Patti. even though you are taking 1mg at night the half life is long and if you stopped it all together you would probably have some withdrawal symptoms. I would just taper down to .25 and then take it every other day and start spreading it out. If you feel withdrawals or feel like your going to fast just stop where your at and stay for awhile. You are on a hairline dose but it is not a placebo even 1mg is literally equal to about taking 10mg of methadone in binding receptor capacity hold. Doesnt mean you are feeling it like a high but the buphrenorphine is very tightly held in the mu opiod receptors. You are doing fine and just go slow, have good support and like Patti says, do excersise to reboot your own endorphins. I know of one lady where she still takes .5mg or a quarter of a 2mg pill every three days and is doing fine, for her it is a stop measure and a little reasurance and if it keeps her off the other stuff then so be it. Good luck and let us know how you are doing.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jul 2009 • 1 answer
Posted 24 Sep 2010 • 3 answers
Posted 28 Dec 2010 • 2 answers
Posted 11 Jun 2011 • 10 answers
Posted 14 Oct 2011 • 2 answers